International Electronic Journal of Mathematics Education

The Quaterniontonic and Octoniontonic Fibonacci Cassini’s Identity: An Historical Investigation with the Maple’s Help
AMA 10th edition
In-text citation: (1), (2), (3), etc.
Reference: Vieira Alves FR. The Quaterniontonic and Octoniontonic Fibonacci Cassini’s Identity: An Historical Investigation with the Maple’s Help. Int Elect J Math Ed. 2018;13(3), 125-138. https://doi.org/10.12973/iejme/2703
APA 6th edition
In-text citation: (Vieira Alves, 2018)
Reference: Vieira Alves, F. R. (2018). The Quaterniontonic and Octoniontonic Fibonacci Cassini’s Identity: An Historical Investigation with the Maple’s Help. International Electronic Journal of Mathematics Education, 13(3), 125-138. https://doi.org/10.12973/iejme/2703
Chicago
In-text citation: (Vieira Alves, 2018)
Reference: Vieira Alves, Francisco Regis. "The Quaterniontonic and Octoniontonic Fibonacci Cassini’s Identity: An Historical Investigation with the Maple’s Help". International Electronic Journal of Mathematics Education 2018 13 no. 3 (2018): 125-138. https://doi.org/10.12973/iejme/2703
Harvard
In-text citation: (Vieira Alves, 2018)
Reference: Vieira Alves, F. R. (2018). The Quaterniontonic and Octoniontonic Fibonacci Cassini’s Identity: An Historical Investigation with the Maple’s Help. International Electronic Journal of Mathematics Education, 13(3), pp. 125-138. https://doi.org/10.12973/iejme/2703
MLA
In-text citation: (Vieira Alves, 2018)
Reference: Vieira Alves, Francisco Regis "The Quaterniontonic and Octoniontonic Fibonacci Cassini’s Identity: An Historical Investigation with the Maple’s Help". International Electronic Journal of Mathematics Education, vol. 13, no. 3, 2018, pp. 125-138. https://doi.org/10.12973/iejme/2703
Vancouver
In-text citation: (1), (2), (3), etc.
Reference: Vieira Alves FR. The Quaterniontonic and Octoniontonic Fibonacci Cassini’s Identity: An Historical Investigation with the Maple’s Help. Int Elect J Math Ed. 2018;13(3):125-38. https://doi.org/10.12973/iejme/2703

Abstract

This paper discusses a proposal for exploration and verification of numerical and algebraic behavior correspondingly to Generalized Fibonacci model. Thus, it develops a special attention to the class of Fibonacci quaternions and Fibonacci octonions and with this assumption, the work indicates an investigative and epistemological route, with assistance of software CAS Maple. The advantage of its use can be seen from the algebraic calculation of some Fibonacci’s identities that showed unworkable without the technological resource. Moreover, through an appreciation of some mathematical definitions and recent theorems, we can understand the current evolutionary content of mathematical formulations discussed over this writing. On the other hand, the work does not ignore some historical elements which contributed to the discovery of quaternions by the mathematician William Rowan Hamilton (1805 – 1865). Finally, with the exploration of some simple software’s commands allows the verification and, above all, the comparison of the numerical datas with the theorems formally addressed in some academic articles.

References

  • Brother, A. U. (1965). An introduction to Fibonacci Discovery. Santa Clara: Santa Clara University, California.
  • Bicknell-Johnson, M., & Spears, C. P. (1996). Classes of Identities for the Generalized Fibonacci Numbers from the matrices. The Fibonacci Quaterly, 34(2), May, 121 – 129.
  • Brousseau, A. (1971). Linerar recursion and Fibonacci sequences. Santa Clara: Santa Clara University, California.
  • Catarino, P. M. (2016). The h(x) – Fibonacci Quaternion Polynomials: some combinatorial properties. Advanced Mathematical Algebras, 26(1), 71–79. https://doi.org/10.1007/s00006-015-0606-1
  • Conway, J. H., & Smith, A. D. (2003). On quaternions and octonions: their geometry, arithmetic and symmetry. Massachusetts: A. K. Peters.
  • Fálcon, S., & Plaza, Á. (2007). The k-Fibonacci sequence and the Pascal 2-triangle. Chaos, Solitons and Fractals, 33(1), 38-49. https://doi.org/10.1016/j.chaos.2006.10.022
  • Fálcon, S. (2014) Generalized Fibonacci numbers. General Mathematical Notes, 25(2), 148 – 158.
  • Hadamard, J. (1945). An essay on the Psychology of Invention in the Mathematical Field, United Kingdom: Dover Publications.
  • Hanson, A. (2006). Visualizing Quaternions, New York: Elsevier.
  • Halici, S. (2012). On Complex Fibonacci quaternions. Advanced Applied Clifford Algebras, 23(1), 105–112. https://doi.org/10.1007/s00006-012-0337-5
  • Halici, S. (2015). On dual Fibonacci octonions. Advanced Applied Clifford Algebras, 23(1), 105–112. https://doi.org/10.1007/s00006-015-0550-0
  • Halici, S., & Karatas, A. (2016). Some matrix representations of Fibonacci quaternions and octonions. Advanced Applied Clifford Algebras, 26(1), 1–11.
  • Horadam. A. F. (1963). Complex Fibonacci Numbers Quaternions, Americal Mathematical Monthly, 70, 289–291. https://doi.org/10.2307/2313129
  • Horadam, A. F. (1967). Special Properties of the sequence . The Fibonacci Quaterly, 5(5), 424–435.
  • Iakin, A. L. (1977). Generalized Quaternions with Quaternion Components. The Fibonacci Quarterly, 15(4), 225 – 230.
  • Iakin, A. L. (1981). Extended Binet Forms for Generalized Quaternions of Higher Order. The Fibonacci Quarterly, 19(5), 410–414.
  • Iver, M. S. (1969). Some results of Fibonacci quaternions, The Fibonacci Quarterly, 15(4), 225–230.
  • Jeannin, A. R. (1991). Generalized Complex and Lucas functions. The Fibonacci Quarterly, 29(1), 13–19.
  • Kantor, I. L., & Solodovnikov, A. S. (1989). Hypercomplex numbers: an elementary introduction to algebras. London: Springer-Verglag. https://doi.org/10.1007/978-1-4612-3650-4
  • Keçilioglu, O., & Akkus, I. (2014). The Fibonacci octonions. Advanced Applied Clifford Algebras, 25(1), 105–112.
  • King, C. (1968). Conjugate Generalized Fibonacci Sequences. The Fibonacci Quarterly, 6(1), 46–50.
  • Koshy, T. (2007). Fibonacci and Lucas numbers with applications. London: Wiley Interscience.
  • Nurkan, S. K., & Güven, I. A. (2015). On dual Fibonacci quaternions. Advanced Applied Clifford Algebra, 25(2), 403–414. https://doi.org/10.1007/s00006-014-0488-7
  • Polatli, E., & Kesim, S. (2015). A note on Catalan’s identity for the k-fibonacci Quaternions. Journal of Integer Sequences, 18(1), 1–4.
  • Ramirez, J. L. (2015). Some Combinatorial Properties of the k-Fibonacci and the k-Lucas Quaternions. VERSITA, 23(2), 201–212. https://doi.org/10.1515/auom-2015-0037
  • Reiter. (1993). Fibonacci Numbers: Reduction Formulas and Short Periods. The Fibonacci Quarterly, 31(4), 315–325.
  • Savin, D. (2015). Some properties of Fibonacci numbers, Fibonacci octonions and Generalized Fibonacci Lucas octonions. Advanced in Difference Equation, 16(2), 298–312. https://doi.org/10.1186/s13662-015-0627-z
  • Scott, A. M. (1968). Continuous Extensions of Fibonacci Identities. The Fibonacci Quarterly, 6(4), 245–250.
  • Swamy, M. N. S. (1973). On generalized Fibonacci quaternions. The Fibonacci Quarterly, 31(4), 315–325.
  • Tauber, S. (1968). On Q-Fibonacci polynomials, The Fibonacci Quarterly, 6(2), 315–325.
  • Waddill, M. E., & Sacks, L. (1967). Another Generalized Fibonacci Sequence. The Fibonacci Quartely, 5(3), 209–222.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.